Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2012, 9:02 AM CDT for Coahoma County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 9:02 AM CDT (14:02 UTC)
- Expired
- Aug 9, 2012, 9:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 167 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WWUS84 KJAN 091402
SPSJAN
MSZ018-019-091430-
SUNFLOWER MS-BOLIVAR MS-
902 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 4 MILES EAST OF DEESON AT 902 AM
CDT...MOVING EAST AT 20 MPH.
PEOPLE IN NORTHEASTERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9065 3399 9045 3387 9046 3388 9060
3396 9091 3406 9089 3408 9088 3409 9089
3413 9088 3412 9066
TIME...MOT...LOC 1402Z 278DEG 16KT 3404 9079
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:19 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 3:19 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 319 AM CDT THU AUG 9 2012 .SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION. TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING. ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN. AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST. SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60 MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM. ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH INTO THE REGION FOR THE WEEKEND. WHILE THIS WILL RESULT IN SLIGHTLY COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE 60S. AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED ABOVE THEY'LL BE SLIGHTLY COOLER. I ADJUSTED HIGHS UP A BIT ON SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S... WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE. AFTER TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS ADJUSTMENT MADE SENSE. HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS. LOOK FOR LOWS SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S. UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...MAIN CHALLENGE WILL BE TIMING STORMS AND THE RESTRICTIONS THAT WILL CAUSE. OVERALL...ACTIVITY LOOKS TO BE EARLY ACROSS THE NW PORTIONS...THEN MORE LIKE MIDDAY/EARLY AFTERNOON FOR THE REST OF THE AREA. ADDITIONAL ACTIVITY WILL DEVELOP ACROSS THE NW FOR EVENING WITH SOME ACTIVITY LINGERING OVERNIGHT. AS FOR ANY RESTRICTIONS HERE IN THE NEXT 3-6 HRS...LOOKS LIKE SOME MVFR/VFR CEILINGS MAY DEVELOP BETWEEN 10-14Z. OUTSIDE THAT...VFR CONDITIONS SHOULD EXIST OUTSIDE ANY STORM ACTIVITY. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 91 69 / 52 42 41 18 MERIDIAN 91 72 92 68 / 58 41 52 30 VICKSBURG 93 74 91 66 / 48 39 34 15 HATTIESBURG 92 75 93 73 / 71 20 54 28 NATCHEZ 91 75 91 70 / 61 29 42 17 GREENVILLE 95 75 91 66 / 38 48 20 9 GREENWOOD 94 74 90 65 / 39 45 22 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19/
Hazardous weather outlook, Aug 9, 5:23 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-032- 034>037-040>042-047-101030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN- 523 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ030-031-033-038-039-043>046-048>066-072>074-101030- CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 523 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA TODAY. SOME OF THIS ACTIVITY WILL BE ON THE STRONG SIDE AND A SEVERE STORM CANNOT BE RULED OUT. THIS ACTIVITY WILL PRIMARILY OCCUR BETWEEN 10 AM AND 4 PM. THE STRONGEST STORMS COULD PRODUCE 40 TO 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Aug 9, 6:54 AM CDT, 2 hours 8 minutes before
MSZ028-029-091220-
WEBSTER MS-MONTGOMERY MS-
654 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT THU AUG 9 2012
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM BELLEFONTAINE TO SWEATMAN AT 652 AM CDT. THE LINE WAS
NEARLY STATIONARY. ROUGHLY 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE
LAST HOUR. IF THIS ACTIVITY CONTINUES...A FLASH FLOOD WARNING MAY BE
NEEDED.
PEOPLE IN NORTH CENTRAL MONTGOMERY AND NORTHWESTERN WEBSTER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 8914 3359 8933 3354 8964 3367 8960
3373 8923 3373 8920 3374 8920 3375 8914
TIME...MOT...LOC 1152Z 059DEG 1KT 3365 8931 3363 8958
CMESpecial weather statement, Aug 9, 8:25 AM CDT, 37 minutes before
MSZ032-033-091350- OKTIBBEHA MS-CHOCTAW MS- 825 AM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 825 AM CDT THU AUG 9 2012 A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WITH RAIN RATES ON THE ORDER OF 2 INCHES PER HOUR WAS LOCATED OVER REFORM AT 822 AM CDT...MOVING EAST AT 15 MPH. THIS ENHANCED RAINFALL AREA WILL SHIFT OVER CHOCTAW AND OKTIBBEHA COUNTIES OVER THE NEXT HALF HOUR TO 45 MINUTES. PONDING OF WATER IN LOW LYING AREAS COULD BE POSSIBLE AND MAKE DRIVING HAZARDOUS. PEOPLE IN NORTHEASTERN CHOCTAW AND OKTIBBEHA COUNTIES SHOULD MONITOR THIS HEAVY RAINFALL SITUATION CLOSELY THROUGH 930AM. LAT...LON 3354 8873 3331 8874 3329 8921 3349 8925 TIME...MOT...LOC 1322Z 254DEG 15KT 3340 8913 JA
Special weather statement, Aug 9, 9:02 AM CDT, 0 minutes before
MSZ018-019-091430-
SUNFLOWER MS-BOLIVAR MS-
902 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 4 MILES EAST OF DEESON AT 902 AM
CDT...MOVING EAST AT 20 MPH.
PEOPLE IN NORTHEASTERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9065 3399 9045 3387 9046 3388 9060
3396 9091 3406 9089 3408 9088 3409 9089
3413 9088 3412 9066
TIME...MOT...LOC 1402Z 278DEG 16KT 3404 9079
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:38 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 8, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Aug 8, 8:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 9, 6:54 AM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Aug 9, 8:25 AM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Aug 9, 8:41 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Aug 9, 8:50 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Aug 9, 9:12 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 9, 11:00 AM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Aug 9, 11:22 AM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Aug 9, 1:41 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Aug 9, 2:22 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Aug 9, 2:53 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 9, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 9, 3:20 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 38 min |
| Aug 9, 3:55 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 30 min |
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Aug 9, 4:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 9, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | JAN | Concordia | 33 min |
| Aug 9, 6:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 9, 6:21 PM CDT | Special Weather Statement | JAN | West Carroll | 29 min |
| Aug 9, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 46 min |
| Aug 9, 6:52 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 48 min |
| Aug 8, 7:07 PM CDT | Special Weather Statement | JAN | Chicot | 28 min |
| Aug 9, 6:41 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.